EconPapers    
Economics at your fingertips  
 

On some stochastic models for replication of character strings

Probal Chaudhuri and Amites Dasgupta

Statistics & Probability Letters, 2005, vol. 75, issue 3, 230-236

Abstract: In this note, some probabilistic models for replication of character strings are considered. These replication processes involve random mutations, deletions and insertions of characters. We investigate invariance of certain probabilistic properties of replicating character strings under the proposed stochastic models for the replication process. It is shown that some well-known types of hidden Markov models with finite state spaces arise as special cases of our stochastic replication models. We also introduce the notion of a hidden mixed Markov model for a character string that arises in a situation where the replication process satisfies exchangeability conditions.

Keywords: Exchangeability; Hidden; Markov; process; Markov; process; Mixed; Markov; process (search for similar items in EconPapers)
Date: 2005
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167-7152(05)00237-3
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:stapro:v:75:y:2005:i:3:p:230-236

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul

More articles in Statistics & Probability Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:stapro:v:75:y:2005:i:3:p:230-236